Alert archive / Colorado / High Wind Warnings in 2009
High Wind Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 6, 2009, 3:49 PM MST for 9 counties in Colorado. It took effect at Jan 7, 2009, 12:00 AM MST. It was in force for 24 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2009, 3:49 PM MST (22:49 UTC)
- In effect from
- Jan 7, 2009, 12:00 AM MST
- Expired
- Jan 7, 2009, 11:57 PM MST
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 2:27 AM MST | NON-TSTM WND GST 72 | 6 Nw Boulder, CO | |
| Jan 7, 2:35 AM MST | NON-TSTM WND GST 57 | 3 Sw Conifer, CO | |
| Jan 7, 3:32 AM MST | NON-TSTM WND GST 101 | Berthoud Pass, CO | |
| Jan 7, 4:00 AM MST | NON-TSTM WND GST 107 | 3 S Mt Audubon, CO | ELEVATION 12,2640 FEET |
| Jan 7, 5:00 AM MST | HIGH SUST WINDS 89 | Berthoud Pass, CO | |
| Jan 7, 7:04 AM MST | NON-TSTM WND GST 85 | Evergreen, CO | |
| Jan 7, 7:51 AM MST | NON-TSTM WND GST 77 | 6 Nw Boulder, CO | |
| Jan 7, 7:55 AM MST | NON-TSTM WND GST 79 | 4 Ne Nederland, CO | |
| Jan 7, 8:06 AM MST | NON-TSTM WND GST 87 | 6 Nw Boulder, CO | |
| Jan 7, 8:16 AM MST | NON-TSTM WND GST 75 | 7 Wnw Berthoud, CO | AT CARTER LAKE. |
| Jan 7, 8:25 AM MST | NON-TSTM WND GST 64 | 4 Nw Fort Collins, CO | |
| Jan 7, 9:02 AM MST | NON-TSTM WND GST 75 | Genesee, CO | GENESSE EXIT I-70. |
| Jan 7, 9:49 AM MST | NON-TSTM WND GST 75 | 4 S Fort Collins, CO | ROOF DAMAGE |
| Jan 7, 12:02 PM MST | NON-TSTM WND GST 85 | 7 Wnw Berthoud, CO | AT CARTER LAKE |
| Jan 7, 12:05 PM MST | NON-TSTM WND GST 88 | 3 S Evergreen, CO | |
| Jan 7, 12:44 PM MST | NON-TSTM WND GST 49 | Wheat Ridge, CO | |
| Jan 7, 1:25 PM MST | NON-TSTM WND GST 81 | Rocky Flats, CO | |
| Jan 7, 2:01 PM MST | NON-TSTM WND GST 92 | 3 S Evergreen, CO | |
| Jan 7, 2:31 PM MST | NON-TSTM WND GST 81 | 2 Ene Bergen Park, CO | |
| Jan 7, 2:38 PM MST | NON-TSTM WND GST 77 | 3 W Sheridan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 062249 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 349 PM MST TUE JAN 6 2009 COZ033-034-070000- /O.CAN.KBOU.HW.A.0001.090107T0700Z-090108T0700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 349 PM MST TUE JAN 6 2009 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WATCH. $$ COZ035-036-038-039-070700- /O.UPG.KBOU.HW.A.0001.090107T0700Z-090108T0700Z/ /O.NEW.KBOU.HW.W.0012.090107T0700Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 349 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG JET STREAM WILL MOVE OVER NORTHERN COLORADO TONIGHT AND WEDNESDAY. THE STRONG WINDS ALOFT ARE EXPECTED TO IMPACT THE HIGHER ELEVATIONS OF GRAND...SUMMIT AND NORTHERN PARK COUNTIES AS WELL AS SPILL DOWN THE EASTERN SLOPES OF THE FRONT RANGE...WITH THE POTENTIAL FOR DAMAGING WINDS. WIND GUSTS AS HIGH AS 75 MPH ARE POSSIBLE FROM THE CONTINENTAL DIVIDE TO AREAS AT THE BASE OF THE FOOTHILLS...INCLUDING THE WESTERN SUBURBS OF DENVER... BOULDER... LONGMONT...LOVELAND...AND FORT COLLINS. THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH THE MORNING HOURS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ SWE/RJK
7 follow-up statements
000 WWUS75 KBOU 062301 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 401 PM MST TUE JAN 6 2009 COZ035-036-038-039-070715- /O.CON.KBOU.HW.W.0012.090107T0700Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 401 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT. A STRONG JET STREAM WILL MOVE OVER NORTHERN COLORADO TONIGHT AND WEDNESDAY. THE STRONG WINDS ALOFT ARE EXPECTED TO DESCEND ACROSS THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS LATER TONIGHT AND CONTINUE THROUGH WEDNESDAY. WEST WINDS WILL INCREASE LATER TONIGHT WITH SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 75 MPH EXPECTED...INCLUDING THE WESTERN SUBURBS OF DENVER...BOULDER...LONGMONT...LOVELAND...AND FORT COLLINS. ACROSS THE FRONT RANGE FOOTHILLS...LOCATIONS ALONG THE PEAK TO PEAK HIGHWAY WILL BE EXTREMELY SUSCEPTIBLE TO THE HIGH WINDS. THE STRONGEST WINDS WILL BE LATE TONIGHT THROUGH THE MORNING HOURS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ SWE
000 WWUS75 KBOU 070650 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1150 PM MST TUE JAN 6 2009 COZ035-036-038-039-071500- /O.CON.KBOU.HW.W.0012.090107T0700Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1150 PM MST TUE JAN 6 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST WEDNESDAY NIGHT. A STRONG JET STREAM WILL MOVE OVER NORTHERN COLORADO TONIGHT AND WEDNESDAY. IN ADDITION...A STRONG PRESSURE GRADIENT ACROSS COLORADO WILL CONTINUE TO INTENSIFY THROUGH THE MORNING HOURS. THIS WILL HELP BRING STRONG AND POTENTIALLY DAMAGING WINDS DOWN ACROSS THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS LATER TONIGHT THROUGH WEDNESDAY. WEST WINDS WILL INCREASE THROUGH THE NIGHT AND EARLY MONDAY MORNING...WITH SUSTAINED SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO 75 MPH EXPECTED. THIS INCLUDES BOULDER...THE WESTERN SUBURBS OF DENVER...LONGMONT...LOVELAND...AND FORT COLLINS. ACROSS THE FRONT RANGE FOOTHILLS...LOCATIONS ALONG THE PEAK TO PEAK HIGHWAY WILL BE EXTREMELY SUSCEPTIBLE TO THE HIGH WINDS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH
000 WWUS75 KBOU 071220 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 520 AM MST WED JAN 7 2009 COZ035-036-038-039-072030- /O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 520 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A STRONG PRESSURE GRADIENT ACROSS COLORADO COMBINED WITH VERY STRONG NORTHWEST FLOW ALOFT WILL PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS TODAY. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP LATER THIS MORNING...WITH PEAK WIND GUSTS OF 70 TO 80 MPH ACROSS THE FRONT RANGE FOOTHILLS AND NEARBY ADJACENT PLAINS. THIS INCLUDES BOULDER...THE WESTERN SUBURBS OF DENVER...FORT COLLINS... LOVELAND...AND LONGMONT. SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS TODAY INCLUDE...THE PEAK TO PEAK HIGHWAY...U.S. 36 BETWEEN BROOMFIELD... BOULDER...AND ESTES PARK...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN... AND HIGHWAY 287 FROM FORT COLLINS TO THE WYOMING BORDER. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATE THIS EVENING. PEAK WIND SPEEDS SO FAR INCLUDE... 72 MPH NEAR GOLD HILL WEST OF BOULDER. 64 MPH NEAR VIRGINIA DALE IN NORTHERN LARIMER COUNTY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT BY THE STRONG WINDS. $$ BARJENBRUCH
000 WWUS75 KBOU 071634 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 934 AM MST WED JAN 7 2009 COZ035-036-038-039-080045- /O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 934 AM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. HIGH WINDS DEVELOPED IN THE FRONT RANGE FOOTHILLS THIS MORNING...AND WINDS WERE ALSO INCREASING ACROSS THE NEARBY PLAINS. WIND GUSTS TO AROUND 80 MPH ARE EXPECTED IN EXPOSED AREAS IN THE FOOTHILLS...AS WELL AS SOME AREAS NEAR THE FOOTHILLS. THIS INCLUDES BOULDER...THE WESTERN SUBURBS OF DENVER...FORT COLLINS... LOVELAND...AND LONGMONT. SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS TODAY INCLUDE...THE PEAK TO PEAK HIGHWAY...U.S. 36 BETWEEN BROOMFIELD AND ESTES PARK...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...HIGHWAY 470 ALONG THE FOOTHILLS...AND INTERSTATE 25 AND HIGHWAY 287 FROM LONGMONT NORTH TO THE WYOMING BORDER. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATE THIS EVENING. PEAK WIND SPEEDS THIS MORNING INCLUDE 87 MPH ON LEE HILL NORTHWEST OF BOULDER...85 MPH AT EVERGREEN...64 MPH ON THE WEST SIDE OF FORT COLLINS...AND 58 MPH IN BROOMFIELD. A SENSOR ON TOP OF COLORADO MINES PEAK NEAR BERTHOUD PASS HAD SUSTAINED WINDS OF 89 MPH WITH GUSTS TO 101 MPH EARLIER THIS MORNING. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT BY THE STRONG WINDS. $$ GIMMESTAD
000 WWUS75 KBOU 072317 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 417 PM MST WED JAN 7 2009 COZ035-036-038-039-080700- /O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 417 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. HIGH WINDS WILL CONTINUE IN THE FRONT RANGE FOOTHILLS AND ALSO IN SOME AREAS JUST EAST OF THE FOOTHILLS THROUGH THIS EVENING. WIND GUSTS IN THE 50 TO 80 MPH RANGE ARE EXPECTED IN EXPOSED AREAS IN THE FOOTHILLS...AS WELL AS NORMALLY WINDY AREAS BETWEEN THE FOOTHILLS AND INTERSTATE 25. SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS INCLUDE...THE PEAK TO PEAK HIGHWAY...U.S. 36 BETWEEN BROOMFIELD AND ESTES PARK...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...HIGHWAY 470 ALONG THE FOOTHILLS...AND INTERSTATE 25 AND HIGHWAY 287 FROM LONGMONT NORTH TO THE WYOMING BORDER. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATE THIS EVENING. PEAK WIND SPEEDS THIS AFTERNOON INCLUDE 88 MPH AT EVERGREEN...81 MPH AT GENESEE AND ROCKY FLATS...67 MPH IN BROOMFIELD...64 MPH IN LONGMONT...AND 53 MPH IN BOULDER AND FORT COLLINS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT BY THE STRONG WINDS. $$ GIMMESTAD
000 WWUS75 KBOU 080352 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 852 PM MST WED JAN 7 2009 COZ038-039-080500- /O.CAN.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT 852 PM MST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS HAVE DECREASED THIS EVENING...THOUGH THERE MAY BE SOME LOCALIZED GUSTS TO AROUND 40 MPH AT TIMES AT THE BASE OF THE FOOTHILLS. $$ COZ035-036-080700- /O.CON.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 852 PM MST WED JAN 7 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. HIGH WINDS WILL CONTINUE IN THE FRONT RANGE FOOTHILLS THROUGH THIS EVENING. WIND GUSTS UP TO 75 MPH ARE STILL POSSIBLE IN EXPOSED AREAS IN THE FRONT RANGE FOOTHILLS. THE WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT. SOME HIGHWAYS THAT WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS INCLUDE THE PEAK TO PEAK HIGHWAY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE LATE THIS EVENING. PEAK WIND SPEEDS THIS AFTERNOON INCLUDE 92 MPH AT EVERGREEN... 81 MPH AT GENESEE...87 MPH AT ROCKY FLATS...67 MPH IN BROOMFIELD...64 MPH IN LONGMONT...AND 55 MPH IN BOULDER. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS IN THE WARNING AREA ARE URGED TO BRING INDOORS ANY LOOSE ITEMS SUCH AS GARBAGE CANS AND PATIO FURNITURE THAT MAY BE BLOWN ABOUT BY THE STRONG WINDS. $$ SWE
000 WWUS75 KBOU 080657 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1157 PM MST WED JAN 7 2009 COZ035-036-080800- /O.CAN.KBOU.HW.W.0012.000000T0000Z-090108T0700Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1157 PM MST WED JAN 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS OVER THE FRONT RANGE FOOTHILLS HAVE DECREASED LATE THIS EVENING AS PRESSURE DIFFERENCES ACROSS THE STATE HAVE RELAXED. GUSTY WINDS ARE EXPECTED TO PERSIST OVERNIGHT...BUT AT LOWER SPEEDS THAN EARLIER WEDNESDAY AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE THROUGH THE NIGHT OVER THE FOOTHILL RIDGES AND AT THE BASE OF THE FOOTHILLS. $$ DANKERS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 6, 3:19 PM MST, 30 minutes earlier.
Area forecast discussion, Jan 6, 3:19 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 319 PM MST MON JAN 6 2009 .SHORT TERM...RADAR...OBSERVATIONS...AND CDOT CAMERAS ARE SHOWING AREAS OF LIGHT SNOW IN THE MOUNTAINS RIGHT NOW. AREA PROFILERS ARE SHOWING THE JET LEVEL WIND SPEEDS ON THE INCREASE RIGHT NOW. MODELS HAVE THE NORTH-NORTHWESTERLY 140 KNOT PLUS JET MAX GETTING INTO THE WESTERN FORECAST AREA AT 00Z LATER THIS AFTERNOON. BY 12Z WEDNESDAY MORNING THE JET MAX IS EAST OF THE FORECAST AREA. FOR WEDNESDAY THE FLOW ALOFT IS MORE NORTHWESTERLY AND STILL PRETTY STRONG...OVER 100 KNOT FOR THE FORECAST AREA THROUGH THE DAY. THE QG VERTICAL VELOCITY FIELDS HAVE DOWNWARD VERTICAL VELOCITY PROGGED FOR THE FORECAST AREA TONIGHT AND WEDNESDAY...WITH THE STRONGEST TO OCCUR AROUND 12Z WEDNESDAY MORNING. THE LOW LEVEL PRESSURE FIELDS HAVE A PRETTY STRONG GRADIENT IN PLACE THROUGH BOTH PERIODS...IT LOOKS THE STRONGEST FROM 12Z TO 18Z WEDNESDAY. THE BOUNDARY LAYER FLOW SHOULD BE NORTHWEST TO WESTERLY FOR ALL THE FORECAST AREA BOTH PERIODS. MODELS KEEP DEEP MOISTURE OVER THE MOUNTAINS TONIGHT AND WEDNESDAY...THE NAM DECREASING IT A BIT WEDNESDAY AFTERNOON. THERE IS SOME UPPER LEVEL MOISTURE OVER THE PLAINS THROUGH THE PERIODS. THE QPF FIELDS KEEP MEASURABLE SNOW IN THE MOUNTAINS THROUGH BOTH PERIODS. CONCERNING THE WIND HIGHLIGHTS...THE MOUNTAIN TOP STABLE LAYER IS THERE...THERE IS THE SUBSIDENCE IN THE SYNOPTIC SCALE...THE SPEED AND DIRECTIONAL SHEAR IS OK TOO...THE LOW LEVEL PRESSURE GRADIENT IS STRONG...AND THE SANGSTER DEAL SAYS WARNING. SO THE VARIOUS PARAMETERS SHOW WINDS SPEEDS TO GET JUST ABOVE HIGH WIND CRITERIA FOR ZONES 35..36..38..39. FOR SNOW...THE OROGRAPHIC ENHANCEMENT IS THERE...AS WELL AS THE MOISTURE...BUT THE SYNOPTIC SCALE ENERGY IS NOT THERE AND THE LAPSE RATES ARE VERY POOR. IT SHOULD SNOW...BUT CERTAINLY NOT WARNING CRITERIA AMOUNTS WITH THE SNOW MODEL IN MIND. WILL KEEP THE ADVISORY GOING IN ZONE 31 AND ADD ZONES 33 AND 34 TO IT WITH MORE OF THE STRONG WINDS IN MIND COMPARED TO THE SNOWFALL AMOUNTS EXPECTED. NO POPS FOR THE PLAINS...JUST SOME WIND. FOR TEMPERATURES...WEDNESDAYS HIGHS ARE 4.5-6.5 C WARMER THAN TODAYS. .LONG TERM...SYSTEM WILL BE MOVING OUT WEDNESDAY NIGHT WITH HIGH WIND THREAT ENDING. MOUNTAIN WINDS WILL STILL BE STRONG BUT SNOW WILL BE LIGHT AS WARM ADVECTION ALOFT...DRYING...AND LESS WIND WILL ALL HOLD THE INTENSITY DOWN. RIDGE AXIS MOVES OVER THURSDAY THOUGH THERE WILL STILL BE SOME WIND. WARM TEMPERATURES IN THE FORECAST STILL LOOK GOOD AS IT WILL BE VERY WARM ALOFT AND NOT MUCH CLOUD COVER. SHORT DAY WILL STILL LIMIT THE WARMING IN THE VALLEYS/PLAINS A BIT...BUT SOME 60S ON THE PLAINS AND 40S IN THE MOUNTAINS IS PLENTY WARM AS IT IS. FOR THE NEXT SYSTEM...MODELS STILL IN DECENT AGREEMENT WITH THE WAVE SHEARING MEANING ONLY WEAK LIFT AND LIGHT WINDS AS THE TROUGH PASSES ON FRIDAY. THERE IS A COLD FRONT THAT WILL BRING SURFACE TEMPERATURES BACK NEAR NORMAL AND ALSO PROVIDE A QUICK SHOT OF UPSLOPE TO THE EAST SLOPES OF THE FRONT RANGE LATE FRIDAY. BUMPED UP POPS A LITTLE FOR THIS EVENT...BUT QUESTIONS REMAIN ABOUT MOISTURE AVAILABILITY AND DURATION OF THE LIFT. BIGGER QUESTIONS ABOUT THE FLOW PATTERN AFTER SATURDAY. THE PATTERN WILL AMPLIFY...BUT THE LONGITUDE OF THE PATTERN AND ITS AMPLITUDE ARE IN DOUBT. THE CONSENSUS HAS PUT STRONG NORTHWEST FLOW OVER US BEGINNING SUNDAY...WHICH MIGHT ALLOW SOME WARMING WITH SOME POTENTIAL FOR MOUNTAIN SNOW. A FEW MODELS...INCLUDING THE 12Z GFS AMPLIFIES THE PATTERN MORE AND HAS NORTHERLY FLOW PUSHING MUCH COLDER AIR STRAIGHT AT US. ONLY TWEAKED THE FORECAST AWAY FROM A DEFINITE WARMING TREND AT THIS POINT. GUIDANCE ALSO HAS NO AGREEMENT ON DAY TO DAY TEMPERATURE TRENDS...SO WE WILL HAVE TO WAIT AND SEE. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR NEXT 24 HOURS. FAIRLY STRONG WEST-NORTHWESTERLY WINDS CAN BE EXPECTED AT DIA. && .BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING MIDNIGHT TONIGHT THROUGH WEDNESDAY EVENING FOR ZONES 35..36..38..39. WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY FOR ZONES 31..33..34. RJK/GIMMESTAD
Hazardous weather outlook, Jan 6, 11:10 AM MST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MST TUE JAN 06 2009 COZ030>051-071300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MST TUE JAN 06 2009 ...HIGH WIND WATCH FRONT RANGE MOUNTAINS...FOOTHILLS...AND ADJACENT PLAINS WEST OF I-25 LATE TONIGHT AND WEDNESDAY... ...WINTER WEATHER ADVISORY MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS TODAY BUT ACCUMULATIONS WILL BE LIGHT...NOT MORE THAN 3 INCHES TOTAL ALL DAY. SNOW WILL CONTINUE TONIGHT IN THE MOUNTAINS WITH ACCUMULATIONS OF 1 TO 5 INCHES POSSIBLE. WINDS WILL INCREASE ALONG AND EAST OF THE DIVIDE TONIGHT AND CONTINUE ON WEDNESDAY. PEAK WIND GUSTS UP TO 80 MPH ARE POSSIBLE FROM THE HIGHER PEAKS OF THE FRONT RANGE DOWN THROUGH THE FOOTHILLS AND ONTO THE NEARBY PLAINS. THIS INCLUDES BOULDER...FORT COLLINS...AND THE WESTERN SUBURBS OF DENVER. SOME HIGHWAYS AFFECTED BY THE STRONG WINDS INCLUDE...THE PEAK TO PEAK HIGHWAY...HIGHWAY 287 NORTHWEST OF FORT COLLINS...U.S. 36 BETWEEN BROOMFIELD...BOULDER... AND ESTES PARK...AND HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL END WEDNESDAY NIGHT AS DRIER AIR MOVES INTO THE REGION. SNOWFALL WILL BE LIGHT ON WEDNESDAY WITH ONLY A FEW INCHES OF ADDITIONAL ACCUMULATION. MEANWHILE...GUSTY DOWNSLOPE WINDS WILL BRING WARMER TEMPERATURES TO THE FRONT RANGE FOOTHILLS AND PLAINS WEDNESDAY AND THURSDAY. THERE IS A THREAT OF HIGH WINDS DEVELOPING OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS WEST OF I-25 THROUGH WEDNESDAY...WITH WIND GUSTS IN EXCESS OF 75 MPH POSSIBLE. STRONG NORTHWEST FLOW ALOFT ACROSS THE CENTRAL ROCKIES WILL BE RESPONSIBLE FOR PRODUCING THE GUSTY WINDS AND MOUNTAIN SNOWFALL. ANOTHER COLD FRONT IS EXPECTED ABOUT FRIDAY BRINGING A RETURN TO SEASONAL TEMPERATURES AND A SLIGHT CHANCE OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/CMG
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:48 AM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 26 hr |
Nearby
High Wind Warnings in Colorado, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.